Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 266, NWS Goodland, KS

August 4, 2000Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 4, 2000, 10:15 PM MDT for Yuma County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2000, 10:15 PM MDT (04:15 UTC)
Expired
Aug 4, 2000, 11:00 PM MDT
In force
45 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
3036 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS53 KGLD 050415
SVRGLD
COC125-050500-

BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1015 PM MDT FRI AUG 4 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN YUMA COUNTY IN NORTHEAST COLORADO

* UNTIL 1100 PM MDT

* AT 1010 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 5 MILES WEST OF WAUNETA TO 9
  MILES SOUTHWEST OF CLARKVILLE...OR FROM 15 MILES NORTHWEST OF WRAY
  TO 14 MILES NORTH OF YUMA...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CLARKVILLE AT 1025 PM MDT
  ALVIN...WAUNETA AT 1100 PM MDT

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 65
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF DIMES OR
LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG 
BUILDING AWAY FROM WINDOWS.

$$

ENTWISTLE

LAT...LON 4014 10205 4022 10280 4044 10280 4043 10205

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 5:50 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 4, 5:50 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT FRI AUG 4 2000

EXPECT CATEGORICAL PRECIP FROM NORTHERN YUMA COUNTY COLORADO TO
MCCOOK WITH SCATTERED CONVECTION ELSEWHERE.  ZONE UPDATE
FORTHCOMING.

CONDITIONS ARE SETTING UP FOR MORE WIDESPREAD CONVECTIVE ACTIVITY
THAN PREVIOUSLY ANTICIPATED.  WELL DEFINED VORT HAS INITIATED
CLUSTERS OF THUNDERSTORMS FROM THE SOUTHERN PORTION OF THE NEBRASKA
PANHANDLE INTO NORTHEAST COLORADO.  BETWEEN 2330Z AND 2345Z A LINE
INTENSIFIED JUST NORTHWEST OF MY CWFA.  RUC2 AND 18Z ETA SUGGEST
SOME KIND OF MCS ACTIVITY ALONG THE NORTH EDGE OF THE CWFA WITH
SCATTERED CONVECTION SOUTH OF IT.  SATELLITE STABILITY VALUES AT 22Z
AHEAD OF PRESENT TSRA WERE AROUND 3000 J/KG WITH LIFTED INDICES
AROUND -5.

PRECIP EFFICIENCY SHOULD BE PRETTY HIGH GIVEN PRECIPITABLE WATER
AMOUNTS BETWEEN 30 AND 45 MM AND RATHER MOIST SOUNDINGS PER PROGS
ABOVE 650 MB.

MAIN THREATS OVERNIGHT WILL BE LOCALLY HEAVY RAINS...WIND GUSTS
EARLY BEFORE BOUNDARY LAYER INVERSION STRENGTHENS...AND CLOUD TO
GROUND LIGHTNING INDUCING RANGELAND FIRES.  WET BULB ZERO HEIGHT IS
JUST ABOVE 14 KFT AND VIL OF THE DAY (VIL OF THE HOUR?) VALUES RANGE
75 TO 83...SO HAIL NOT EXPECTED TO BE A PROBLEM.

.GLD...NONE.

ENTWISTLE

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.